Side effects of ativan in the elderly

Common Questions and Answers about Side effects of ativan in the elderly

avinza

My doctor told me that klonopin is weaker than Xanax and Ativan. I would like to switch to Ativan since I was given it in the hospital and it worked great. I have had three grand mal seizures since being on xanax. It's hard for me to imagine a life without benzos. My doc old me that xanax and ativan are stronger than klonopin but klonopin can be strong at higher doses.
The thinking, which sounds logical to me, is that opiates replace the brain's natural endorphins and the brain stops making them in favor of the opiates. You stop taking the opiates and there's no endorphins waiting in the wings to step in and make you feel OK. So you feel like **** instead. The Lysine is what your brain needs to make more endorphins and other neurotransmitters; the B6 is a catalyst in that process.
I used to sell Asendin - it was a tricyclic AD that was supposed to provide patients with relief as quickly as 14 days...with none of the side effects of the other tricyclics....I sold the heck out of it....psychs., internists, general practioners, OB/GYN.....we would detail the symptoms of depression to help our generalists recognize a depressed patient when they saw one. This was back in the day before SSRI's, so it was still in the early stages of the AD boom.
I had to take 15 just to get out of bed in the morning. In early March I had decided that enough was enough. I had no money, bills piling up, and I had blown through all of my student loan money, and had borrowed hundreds of dollars from family and friends. I knew all about Suboxone, and how much it helped. I found a Doctor who prescribed it, and made an appointment. I started on a low dose of 4mg twice a day. It has been 2 months now, and I take 4mg 3 times a day.
I went to my GP complaning of no sense of smell, saw a surgeon and surgery was recomended, I was given a prescription for Prednisone, a steroid, this gave me some sense of smell, and here's the but, I had the operation and still could not smell, so more Prednisone, well the upshot is that the steroids have caused my Osteo-Necrosis, this is when the heads of the long bones die, so have now had core decompression on one hip and the other totally replaced. Oxycontin.
As someone else mentioned, if he were medicated without his knowledge and then ended up falling because of the side effects of the narcotic, there could definitely be more problems.
I have depression and have been taking Paxil for about a year which I am now strongly trying to quit because of the weight gain and having absolutely no energy at all. I went to the hospital last night because of the side effects that im experiencing. I cut my pill in half from 30 to 15 mgs... too much to do in one week, I have to wean myself off slowly.
First I would like to know who perscribed Ativan to you for depression. And why they have kept you on if for "years." Ativan is NOT an antidepressant and has no affinity for that disorder. It's a short acting benzodiazipine. (Antianxiety) The main uses for Ativan are anxiety, irritability in psychiatric or organic disorders, preoperatively, insomnia, and as an adjunct in endoscopic procedures.
Complete hysterectomy in 2005 put me into menopause but I cant take most supplements because of the DVT. Had a Nissen fundolication to repair a para-esophaghal hernia in March 2006. I also take Prilosec (20mg/day), Lexapro (5mg/day down from 20), Singulair (10mg/day), and Ambien CR (12.5 mg/day or I can't sleep AT ALL). I'm wondering if one of my meds is causing some of these symptoms since I quit drinking.
http://health.msn.com/health-topics/articlepage.aspx?
It was downhill for the next 5 years. Thank God, I got clean and in a 12 step program. I went to the funeral of a good friend I had knowm in recovery on Weds., he had gotten in a motorcycle accident, 33 yesrs old, left behind a wife and 3 kids. I knew him from the program 1990 to 96 and thought well he died clean.
it’s not as sedating, it doesn’t impair memory and coordination, it’s not very addictive, and the withdrawal effects are minimal. Common side effects of buspirone include: Nausea Headaches Dizziness Drowsiness Upset stomach Constipation Diarrhea Dry mouth Since the risk of dependence is low and it has no serious drug interactions, buspirone is a good option for older individuals and people with a history of substance abuse. However, its effectiveness is limited.
Don't take this more than 4 months! It's quite addictive! But here are the listed side effects. The necessity of discontinuing therapy because of undesirable effects has been rare. Drowsiness, ataxia and confusion have been reported in some patients particularly the elderly and debilitated. While these effects can be avoided in almost all instances by proper dosage adjustment, they have occasionally been observed at the lower dosage ranges. In a few instances syncope has been reported.
Better choices for sleep aids are Ambien or Lunesta but, no matter what medication is used, it should be in the lowest possible dose and not in combination with other sleeping pills in the elderly. You may also need to consider a consultation with a sleep center. Dr. Gregg D. Jacobs www.cbtforinsomnia.
Hi and Welcome Tramadol Warriors, Please come on in and make yourself comfy. All are welcome.
Haldol, is considered a chemical restraint and has a multitude of side effects in the elderly. When you Mom responded poorly to the ativan this should have been a red flag. The possibility that she would respond more severely to higher doses of anxiety relieving or anti-psychotic medications should have been a consideration. My father also cannot tolerate even a tiny dose of ativan. Haldol I beleive would have the same or similar effect on him that it did in your mother.
Please make yourself at home in Part 31 ...
Hi everyone! Welcome to Part 14! Please come in and make yourself at home. We're all glad you made it here.
Good Evening Tramadol Warriors! Welcome. Please come on in. You are most welcome to snuggle in and make yourself cozy & comfortable. It can be a rough ride. But better with friends. All are welcome!
The nurse and doctor say it's just because she is elderly and under stress in a new environment. I looked up the side effects of the new meds and they all can cause her symptoms...especially Cipro. I can't get them to listen to me. She has always been sensitive to some medications and her doctor knows that. What do you think?
Check with your doctor if any of the following side effects continue or are bothersome: Clumsiness or unsteadiness; dizziness or lightheadedness; drowsiness; slurred speech Less Common Side Effects: Check with your doctor if any of the following side effects continue or are bothersome: Abdominal or stomach cramps or pain; blurred vision or other changes in vision; changes in sexual desire or ability; constipation; diarrhea; dryness of mouth or increased thirst; false sense of well-being;
LOL Welcome and I hope you will make yourself at home. Snuggle down, get comfy. There's a lot of information and experience here with getting off Tramadol. It's not impossible, lots of peeps here now living Tram Free Lives! Love & Healing!
Once off the alcohol and past the withdrawal, the tremors are gone. Ativan is one of the drugs used to help alleviate some of the symtpoms of alcohol withdrawal, mainly the shaking and potential DT's and seizures. During the time I started drinking round the clock to stop the shakes, I did not even know it was withdrawal. I thought alcoholism was only psychological. I did not know it was a physical addiction.
I think Lorazepam (Ativan) is probably the best drug I've ever tried...no side effects--just calm. Maybe it isn't working for you. I had depression too--and anxiety. Lexapro has been great for me--treats depression and anxiety. Hope you feel better soon.
I stick with it because I was tired of going to my doctor, hat in hand, and asking him to increase my daily dose of the drug. I stick with it because I no longer desire to be under the control of a substance that wanted more than I had to give, while returning less and less to me. ETC. ETC. ETC." Gah! Threw all my forks away too Fred. Tramadol is a terrible drug. Thank you so much for your kind message for me! It helps :D And yes, pain in places I never have had paiin before.
But it stopped working, and I ended up on Paxil, which worked better, but also left me destroyed upon discontinuation. The side effects of imipramine are annoying, but it does show good results. I believe the other med is remeron, which is very sedating and can cause huge weight gain, but some on this site have found it works pretty good. I think Mr. Green is on it, or was, and likes it.
Lott, he is new in town and has practiced in Illinois and Vegas. He wants to put me on lexapro, because I stopped taking my luvox.... but the side effects are the same with the lexapro as with the luvox... so why start a new medication???? Right??? Well, I was themost worried about the ativan because it can "slow everything down" Like I said in the previous posts, I was on 3 mg a day and now I am down to 1. I just dont feel that I should take such a high dose...
Welcome Tramadol Warriors! We're all so glad to see you here. This is the place to be if you are trying to recover from Tramadol ... Please make yourself at home!
disorders such as schizophrenia for the younger set and dementia with psych. features for the elderly. It's side effects (sleepiness, bad dreams, etc.) wear off in about a week of taking them. It is a good drug to keep people calm without knocking them out with stronger narcotics like valium, ativan or xanax (although those are usually prescribed along with any psych med). It is non-narcotic and non-addictive but people must be weaned off of it, just like antidepressants.
MedHelp Health Answers